Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Tingling in heels, numbness in fingers, having planters fascists. Causes for symptoms and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am having numbness and tingling in my right heel shooting down to my pinky toe, slight numbness on left side of heel, and slight numbness in right pinky finger. What could be the cause. I saw my doc yesterday who said planters fascists but said numbness is not part of it. I am confused. My stats are 5'7 and 122 lbs. I walk but haven't in a month.
Posted Thu, 19 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Rakesh Madhyastha 9 hours later

Thanks for the query

What you are suffering from looks like what is known as peripheral neuropathy.

Basically the nerves that supply your skin get affected and in your case it could be because of the tetracycline you are taking which is known to cause this kind of issue.
Please visit the prescribing doctor immediately for change in prescription, I would suggest you to stop tetracycline but please ask your doctor before doing so.

If the numbness does not come down even after stopping the drug then you will have to be worked up for other causes of numbness, most commonly vit b12 deficiency and diabetes.
You will have to get complete blood count, peripheral smear, vit b12 levels.

Please visit your physician soon, do not ignore the current problem.

I hope I have answered your query, if there are no further queries please accept my answer

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor